Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Oct 8, 2021, 7:08 AM EDT for Toombs County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2021, 7:08 AM EDT (11:08 UTC)
- Expired
- Oct 8, 2021, 7:45 AM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.00 in
- Wind
- 40
County Toombs County, GA
The radar
The Robins AFB radar (KJGX), 117 km from the middle of the area, began a volume at 11:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 11.1 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1651 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 855 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407
WWUS82 KFFC 081108
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
708 AM EDT Fri Oct 8 2021
GAZ112-113-081145-
Toombs GA-Montgomery GA-
708 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
Toombs and east central Montgomery Counties through 745 AM EDT...
At 707 AM EDT, a strong thunderstorm was over Center, or near Lyons,
moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, South Thompson, Rock Springs
and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3214 8220 3213 8219 3202 8221 3208 8252
3226 8250 3228 8223 3224 8221 3221 8221
3220 8220 3217 8218
TIME...MOT...LOC 1107Z 270DEG 10KT 3216 8241
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Oct 8, 4:19 AM EDT, 2 hours 49 minutes earlier.
Area forecast discussion, Oct 8, 4:19 AM EDT, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 419 AM EDT Fri Oct 8 2021 .SHORT TERM /Today through Thursday/... Today a drier weather pattern than we have seen lately emerges. At the start of the day the FA will be at the base of a broad upper trough encompassing much of the eastern CONUS. Drier air aloft will slowly advect into the area from the northwest. While at the surface a low just off the east coast will keep a steady stream of low level moisture over the area. As the trough axis slowly pushes eastward weak disturbances will move through the longwave pattern helping to initiate rain showers and isolated thunderstorms. The convection will primarily be focused on the eastern potions of the CWA through early tomorrow morning. Tomorrow through late next week the FA will be situated under upper level and surface ridging. Although over the course of the week both the surface and upper level ridges will move eastward and elongate sensible weather will remain generally dry through at least Friday. Any extremely limited PoPs will be confined to very north GA. High temperatures will run just a bit above normal and in the upper 70s to mid 80s with lows falling into the 60s each night under cloudy skies. 28 && .PREV DISCUSSION... /Issued 133 AM EDT Fri Oct 8 2021/ AVIATION... 06Z Update... CIGS have begun to fall to IFR at most sites this morning. IFR/LIFR with patchy fog anticipated through the early morning hours. Drier weather expected today. Most showers and isolated thunderstorms are expected to east of the terminals after 18Z. Light easterly winds will gradually shift to the N/NW today and stay 5 to 8kts. //ATL Confidence...06Z Update... Medium confidence on all elements. 28 && .PRELIMINARY POINT TEMPS/POPS... Athens 76 62 78 61 / 70 20 10 0 Atlanta 79 61 80 62 / 30 5 0 0 Blairsville 75 54 76 55 / 40 10 0 0 Cartersville 80 59 81 61 / 10 5 0 0 Columbus 83 62 83 63 / 10 0 0 0 Gainesville 76 60 78 61 / 50 20 5 0 Macon 81 62 81 61 / 50 10 0 0 Rome 82 59 83 62 / 10 0 0 0 Peachtree City 80 60 81 61 / 20 0 0 0 Vidalia 81 65 79 65 / 70 30 20 0 && .FFC WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 8 AM EDT this morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb...Butts... Carroll...Catoosa...Chattahoochee...Chattooga...Cherokee... Clarke...Clayton...Cobb...Coweta...Crawford...Crisp...Dade... Dawson...DeKalb...Dooly...Douglas...Fannin...Fayette...Floyd... Forsyth...Gilmer...Glascock...Gordon...Greene...Gwinnett... Hall...Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Jones...Lamar...Lumpkin...Macon... Madison...Marion...Meriwether...Monroe...Morgan...Murray... Muscogee...Newton...North Fulton...Oconee...Oglethorpe... Paulding...Peach...Pickens...Pike...Polk...Putnam...Rockdale... Schley...South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Towns...Troup...Twiggs...Union...Upson... Walker...Walton...Warren...Washington...Webster...White... Whitfield...Wilkes...Wilkinson. && SHORT TERM...28 LONG TERM....28 AVIATION...28
Hazardous weather outlook, Oct 8, 4:16 AM EDT, 2 hours 52 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 416 AM EDT Fri Oct 8 2021 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-090830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 416 AM EDT Fri Oct 8 2021 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Patchy dense fog will be possible area wide this morning. Locally heavy rainfall and isolated thunderstorms will continue today, but will be mostly confined to southcentral and eastern Georgia. Localized flash flooding will be possible. A Flash Flood Watch remains in effect for portions of north and central Georgia through 8 AM. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Isolated thunderstorms are possible across across the far eastern portions of the area on Saturday. The primary threat with any thunderstorms will be occasional lightning and locally heavy rain. Sunday through Thursday no hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested but spotters are encouraged to submit reports of flooding through the web by going to weather.gov/atlanta. Please relay any information about observed severe weather to the NWS while following all local, state, and CDC guidelines.
In the hours before
Special weather statement, Oct 8, 5:40 AM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
540 AM EDT Fri Oct 8 2021
GAZ111-112-081015-
Wheeler GA-Montgomery GA-
540 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
northeastern Wheeler and northwestern Montgomery Counties through
615 AM EDT...
At 540 AM EDT, a strong thunderstorm was over Landsburg, or near
Mount Vernon, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Mount Vernon, Glenwood, Ailey, Higgston, Tarrytown, Landsburg and
Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3229 8272 3230 8269 3229 8267 3229 8266
3230 8267 3231 8265 3234 8251 3234 8250
3215 8247 3214 8271
TIME...MOT...LOC 0940Z 251DEG 12KT 3223 8265
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 5:43 AM EDT, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
543 AM EDT Fri Oct 8 2021
GAZ039-051-081015-
Taliaferro GA-Wilkes GA-
543 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
central Taliaferro and southwestern Wilkes Counties through 615 AM
EDT...
At 543 AM EDT, a strong thunderstorm was near Carters Grove, or 7
miles southwest of Washington, moving east at 15 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Washington, Aonia, Ficklin, Lundberg, Rocky Creek Fire Dept.,
Celeste, Sandy Cross and Carters Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3364 8259 3363 8261 3363 8262 3362 8262
3361 8265 3360 8265 3360 8269 3357 8290
3372 8296 3373 8295 3374 8296 3387 8268
3363 8258
TIME...MOT...LOC 0943Z 251DEG 12KT 3368 8286
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 6:19 AM EDT, 49 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 AM EDT Fri Oct 8 2021
GAZ112-113-081045-
Toombs GA-Montgomery GA-
619 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
west central Toombs and Montgomery Counties through 645 AM EDT...
At 618 AM EDT, a strong thunderstorm was near Ailey, or near Mount
Vernon, moving east at 5 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Mount Vernon, Vidalia, Uvalda, Ailey, Higgston, Alston, Tarrytown,
Center, Rock Springs, Charlotteville and Kibbee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3201 8259 3232 8261 3232 8245 3215 8237
3201 8243 3200 8258
TIME...MOT...LOC 1018Z 270DEG 5KT 3214 8254
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Oct 8, 6:22 AM EDT, 46 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
622 AM EDT Fri Oct 8 2021
GAZ039-051-062-081045-
Taliaferro GA-Wilkes GA-Warren GA-
622 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
northwestern Warren, southeastern Taliaferro and south central
Wilkes Counties through 645 AM EDT...
At 621 AM EDT, a strong thunderstorm was over Raytown, or 7 miles
east of Crawfordville, moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Sharon, Ficklin, Cadley, Barnett, Lundberg, Rocky Creek Fire Dept.,
Raytown and Sandy Cross.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3346 8262 3349 8286 3367 8283 3370 8263
3361 8263 3361 8264 3360 8265 3355 8262
TIME...MOT...LOC 1021Z 270DEG 10KT 3356 8276
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHLocal storm report, Oct 8, 6:40 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
640 AM EDT FRI OCT 08 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM FLASH FLOOD UNADILLA 32.26N 83.74W
10/08/2021 DOOLY GA DEPT OF HIGHWAYS
WATER ACROSS THE ROADWAY HAS FORCED THE CLOSURE OF GA-7
NEAR THE INTERSECTION OF COSBY ST PER GDOT.
&&
EVENT NUMBER FFC2100635
LUSKSpecial weather statement, Oct 8, 7:08 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
708 AM EDT Fri Oct 8 2021
GAZ112-113-081145-
Toombs GA-Montgomery GA-
708 AM EDT Fri Oct 8 2021
...A strong thunderstorm with heavy rainfall will impact portions of
Toombs and east central Montgomery Counties through 745 AM EDT...
At 707 AM EDT, a strong thunderstorm was over Center, or near Lyons,
moving east at 10 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Lyons, Vidalia, Higgston, Santa Claus, Alston, Center, Toombs
Central, Ohoopee, New Branch, Ponderosa, South Thompson, Rock Springs
and Johnson Corner.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3214 8220 3213 8219 3202 8221 3208 8252
3226 8250 3228 8223 3224 8221 3221 8221
3220 8220 3217 8218
TIME...MOT...LOC 1107Z 270DEG 10KT 3216 8241
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 8:38 PM EDT | Special Weather Statement | FFC | Dooly | 37 min |
| Oct 7, 9:11 PM EDT | Special Weather Statement | FFC | Lamar | 64 min |
| Oct 7, 9:17 PM EDT | Special Weather Statement | FFC | Dooly | 28 min |
| Oct 7, 9:42 PM EDT | River Flood Warning | FFC | Johnson, Washington, Wilkinson | 5 days |
| Oct 7, 9:52 PM EDT | Special Weather Statement | FFC | Butts | 38 min |
| Oct 7, 10:00 PM EDT | Special Weather Statement | FFC | Dooly | 30 min |
| Oct 7, 10:33 PM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Oct 7, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dooly, Houston, Pulaski, Twiggs | 43 min |
| Oct 7, 11:27 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski | 33 min |
| Oct 7, 11:58 PM EDT | Special Weather Statement | FFC | Bleckley | 32 min |
| Oct 8, 12:04 AM EDT | Special Weather Statement | FFC | Twiggs | 26 min |
| Oct 8, 12:32 AM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Oct 8, 12:39 AM EDT | River Flood Warning | FFC | Bibb, Crawford, Houston, Peach | 16 hr |
| Oct 8, 12:50 AM EDT | Special Weather Statement | FFC | Twiggs | 25 min |
| Oct 8, 1:05 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 40 min |
| Oct 8, 1:43 AM EDT | Severe Thunderstorm Warning | FFC | Dodge, Laurens | 32 min |
| Oct 8, 1:59 AM EDT | Special Weather Statement | FFC | Houston | 31 min |
| Oct 8, 2:15 AM EDT | Severe Thunderstorm Warning | FFC | Laurens | 30 min |
| Oct 8, 2:31 AM EDT | Special Weather Statement | FFC | Bleckley | 29 min |
| Oct 8, 2:45 AM EDT | Severe Thunderstorm Warning | FFC | Laurens, Wheeler | 34 min |
| Oct 8, 2:47 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens | 6 hr |
| Oct 8, 3:17 AM EDT | Special Weather Statement | FFC | Bleckley | 28 min |
| Oct 8, 3:21 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 3:41 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Dooly, Houston, Pulaski | 7 hr |
| Oct 8, 3:48 AM EDT | Special Weather Statement | FFC | Pulaski | 27 min |
| Oct 8, 3:51 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 4:13 AM EDT | Special Weather Statement | FFC | Dodge | 32 min |
| Oct 8, 4:20 AM EDT | Special Weather Statement | FFC | Treutlen | 25 min |
| Oct 8, 4:51 AM EDT | Special Weather Statement | FFC | Treutlen | 24 min |
| Oct 8, 5:03 AM EDT | Flash Flood Warning | FFC | Dodge, Laurens, Pulaski, Wilcox | 8 hr |
| Oct 8, 5:40 AM EDT | Special Weather Statement | FFC | Montgomery | 35 min |
| Oct 8, 5:43 AM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Oct 8, 6:19 AM EDT | Special Weather Statement | FFC | Montgomery | 26 min |
| Oct 8, 6:22 AM EDT | Special Weather Statement | FFC | Taliaferro | 23 min |
| Oct 8, 6:53 AM EDT | River Flood Warning | FFC | Dooly | 6 hr |
| Oct 8, 7:20 AM EDT | Flash Flood Warning | FFC | Dodge, Telfair, Wilcox | 5 hr |
| Oct 8, 7:45 AM EDT | Special Weather Statement | FFC | Toombs | 30 min |
| Oct 8, 8:53 AM EDT | Flash Flood Warning | FFC | Bleckley, Dodge, Laurens, Treutlen | 3 hr |
| Oct 8, 9:02 AM EDT | Flash Flood Warning | FFC | Dooly, Sumter | 88 min |
| Oct 8, 9:56 AM EDT | Flash Flood Warning | FFC | Butts, Monroe | 101 min |
| Oct 8, 12:33 PM EDT | River Flood Warning | FFC | Jones | 10 hr |
| Oct 8, 2:12 PM EDT | River Flood Warning | FFC | Pulaski | 32 hr |
| Oct 8, 3:37 PM EDT | River Flood Warning | FFC | Dooly | 14 hr |
| Oct 8, 5:42 PM EDT | Flash Flood Warning | FFC | Laurens | 2 hr |
| Oct 8, 6:26 PM EDT | Special Weather Statement | FFC | Montgomery, Treutlen | 34 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.